Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Conformal iterated function systems
with applications to the geometry
of continued fractions


Authors: R. Daniel Mauldin and Mariusz Urbanski
Journal: Trans. Amer. Math. Soc. 351 (1999), 4995-5025
MSC (1991): Primary 28A80; Secondary 58F08, 58F11, 28A78
Published electronically: July 21, 1999
MathSciNet review: 1487636
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain some results about general conformal iterated function systems. We obtain a simple characterization of the packing dimension of the limit set of such systems and introduce some special systems which exhibit some interesting behavior. We then apply these results to the set of values of real continued fractions with restricted entries. We pay special attention to the Hausdorff and packing measures of these sets. We also give direct interpretations of these measure theoretic results in terms of the arithmetic density properties of the set of allowed entries.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (1991): 28A80, 58F08, 58F11, 28A78

Retrieve articles in all journals with MSC (1991): 28A80, 58F08, 58F11, 28A78


Additional Information

R. Daniel Mauldin
Affiliation: Department of Mathematics, University of North Texas, Denton, Texas 76203
Email: mauldin@unt.edu

Mariusz Urbanski
Affiliation: Department of Mathematics, University of North Texas, Denton, Texas 76203
Email: urbanski@unt.edu

DOI: http://dx.doi.org/10.1090/S0002-9947-99-02268-0
PII: S 0002-9947(99)02268-0
Keywords: Iterated function systems, continued fractions, Hausdorff dimension, Hausdorff and packing measures, arithmetic densities
Received by editor(s): April 4, 1997
Published electronically: July 21, 1999
Additional Notes: Research supported by NSF Grant DMS-9502952
Article copyright: © Copyright 1999 American Mathematical Society



Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia